Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hey Guys,

I've been on the regimen for almost a year now. During the course of the year, my acne has decreased exponentially. I'd self-classify myself as mild-moderate acne, I don't have a single cyst/nodule, mainly papular and pustular acne. At approximately 6-9 months in, my skin was flawless with regards to inflammatory acne, the PIH was also fading slowly.

After the 6-9 months, my skin started to get acne again, mainly papular acne and some of it would develop into pustular, though the majority of it would just be an inflamed bump with no pus. I applied the regimen like I did before, however I had changed slightly. Does taking more time in between applying your cleanser - peroxide - moisturizer matter? Typically 10-10-10 minutes in between is ideal IMO, but sometimes I would go 10 - 30 - 20, or 5 - 40 - 10. Does this make a difference in anyones experience?

Aside from this, I'd done pretty much the same throughout. However, these new zits seem to correlate with an increased workload as the final term of school, they also seemed to become more prevalent closer towards my exam. To further this correlation, since my exam, my break out does seem to have died down. However, at roughly the same time, I also began to use AHA - Reviva Labs 10% Glycolic Acid cream. For AHA, I would apply my peroxide, wait 5~ mins, then apply the AHA to acne spots, and PIH marks. After which, I would wait for 10~ minutes before applying my moisturizer (I add 3-9 drops of jojoba oil, more at night and less in the morning), I would mix the AHA in with the moisturizer (not much). On application, my skin would sting. Since I've noticed that my acne seems to be more papular, I've also started to take Krill Oil in the hopes that since it's an anti inflammatory, it may aid in reducing inflammation - even if it doesn't their are other benefits to it.

This is mainly a bit of background. My main question is, can AHA exacerbate acne due to it's stinging/irritation? I'm going to try and stop incorporating AHA into my regimen (I'll still use it on my body/back - I have very very light acne on both, I only use a salcylic acid cleanser for the most part). It would be much appreciated if you guys could give evaluate my circumstance and give me some feedback. I'm a 17 year old male, live in a coldish place, I drink 2L of water daily, am generally fit and am not deficient in any vitamins/minerals. I asked my parents about whether or not they had acne, my father said he NEVER got acne (there is no vestige of acne on his skin), my mother said she only got it for one year in her teenage years, then it ceased. Conversely, on her side of the family, I can see acne scars of old on some of my uncles/aunts (none on my mum), and their kids seem to have acne in their adult years. As such, I am doing my utmost to try and prevent acne from scarring (hasn't happened).

This seems like a wall of text, it would be really nice if you guys could give me some feedback, and if you don't to read the whole thing, in your experience can AHA exacerbate acne?

Share this post


Link to post
Share on other sites

The AHA really shouldn't be the cause of your new breakout. After applying your BP to your face, make sure that you are waiting till it completely dries on your face before putting the AHA on top. And always make sure you are using your BP before the AHA. Your moisturizer might also be the cause, I know that when I was using Dans moisturizer it was causing my continued breakouts. I thought it was the AHA, but it was the jojoba oil in the moisturizer.

At the same time, everyones skin is different. I would suggest taking out or adding in different products and see what your skin reacts better to. I do know that the AHA helps with breakouts tremendously and FAST too!

Good luck :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×